Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 134, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2016, 7:06 PM CDT for Harvey County, McPherson County, Reno County, Kansas. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 7:06 PM CDT (00:06 UTC)
- Expired
- May 26, 2016, 7:38 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Harvey County, KS, McPherson County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:15 PM CDT | HAIL 1.25 | 8 E Inman, KS | DELAYED REPORT FROM MOUNDRIDGE FIRE DEPARTMENT WHO RECEIVED A REPORT OF HALF DOLLAR SIZED HAIL. TIME IS ESTIMATED FROM RADAR. |
| May 26, 7:26 PM CDT | HAIL 0.75 | Mcpherson, KS | EMERGENCY MANAGER REPORTS PEA TO PENNY SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:31 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -478 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
427
WUUS53 KICT 270006
SVRICT
KSC079-113-155-270100-
/O.NEW.KICT.SV.W.0134.160527T0006Z-160527T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MOUNDRIDGE...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...MOUNDRIDGE...INMAN...BUHLER...GALVA...CANTON...
MCPHERSON AIRPORT AND ROXBURY.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 44 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3829 9737 3803 9758 3811 9781 3855 9770
3860 9737
TIME...MOT...LOC 0005Z 203DEG 22KT 3821 9762
HAIL...1.50IN
WIND...60MPH
$$
JAKUB3 follow-up statements
393
WWUS53 KICT 270015
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT THU MAY 26 2016
KSC079-113-155-270100-
/O.CON.KICT.SV.W.0134.000000T0000Z-160527T0100Z/
RENO KS-HARVEY KS-MCPHERSON KS-
715 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN RENO...NORTHWESTERN HARVEY AND EASTERN MCPHERSON
COUNTIES...
AT 715 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
MOUNDRIDGE...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...MOUNDRIDGE...INMAN...BUHLER...GALVA...CANTON...MCPHERSON
AIRPORT AND ROXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3829 9737 3803 9758 3811 9781 3855 9770
3860 9737
TIME...MOT...LOC 0015Z 203DEG 22KT 3822 9764
HAIL...1.50IN
WIND...60MPH
$$
RITZMAN896
WWUS53 KICT 270026
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CDT THU MAY 26 2016
KSC079-155-270036-
/O.CAN.KICT.SV.W.0134.000000T0000Z-160527T0100Z/
RENO KS-HARVEY KS-
726 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RENO AND
NORTHWESTERN HARVEY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3829 9737 3817 9753 3818 9777 3855 9770
3860 9737
TIME...MOT...LOC 0026Z 206DEG 25KT 3829 9760
$$
KSC113-270100-
/O.CON.KICT.SV.W.0134.000000T0000Z-160527T0100Z/
MCPHERSON KS-
726 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN MCPHERSON COUNTY...
AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF MCPHERSON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...MOUNDRIDGE...GALVA...CANTON...
ROXBURY AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3829 9737 3817 9753 3818 9777 3855 9770
3860 9737
TIME...MOT...LOC 0026Z 206DEG 25KT 3829 9760
HAIL...1.00IN
WIND...60MPH
$$
RITZMAN153
WWUS53 KICT 270038
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
738 PM CDT THU MAY 26 2016
KSC113-270047-
/O.CAN.KICT.SV.W.0134.000000T0000Z-160527T0100Z/
MCPHERSON KS-
738 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCPHERSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.
LAT...LON 3829 9737 3817 9753 3818 9777 3855 9770
3860 9737
TIME...MOT...LOC 0035Z 203DEG 22KT 3836 9756
$$
RITZMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:37 PM CDT, 29 minutes earlier.
Area forecast discussion, May 26, 6:37 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Wichita KS 637 PM CDT THU MAY 26 2016 .SHORT TERM...(This evening through Friday) Issued at 221 PM CDT Thu May 26 2016 Elevated storms quickly developed early this afternoon in an area of strong 850-700mb moisture transport. Around nearly the same time surface based storms developed west of our forecast area on the more traditional dryline. Large scale lift provided by approaching shortwave is allowing for much more widespread convection compared to the last couple of days. With extreme instability, any storm that goes up will have a good chance of producing very large hail. Surface flow today is stronger than last couple of days along with deep layer shear being more robust. Therefore, any surfaced based storm this afternoon or evening will have a chance to produce a tornado with a enhanced risk closer to the warm front/outflow, where winds will be slightly more backed, resulting in strong low level shear. Through 2pm, tornado threat is being mitigated by storms interfering with each other. Going to need a storm to be more isolated to get a longer lived tor this afternoon/evening. Also ran with a flash flood watch through Fri afternoon with several rounds of storms expected and grounds already saturated. Should also see rivers continue to flood along with additional rivers going into flood. As the overnight hours progresses the more widespread convection should push east and northeast on the better 850-700mb moisture. Storms still look like a good bet for Fri as the upper wave takes its time lifting across KS. What is left of the dryline looks to still linger along the SW fringes of the forecast area by Fri afternoon and may provide a focus. In addition, large scale lift will be much better than the last few days which may allow storms to more freely develop in the very unstable airmass. Severe storms will be possible with any storms that develop Fri. .LONG TERM...(Saturday through Thursday) Issued at 221 PM CDT Thu May 26 2016 By 18z Sat, the upper wave will be lifting over northeast KS which will push the better convective chances north and east of the forecast area. Still not out of the question to get some storms to develop late Sat night across the southern and southwest portions of the forecast area as the better 850mb moisture starts to roll back to the northeast. Confidence in rain chances starting Sun is very low as we get broad sw flow aloft. While both GFS and ECMWF agree on a northern stream shortwave tracking across the northern Plains, they disagree on the timing, with the ECMWF faster compared to the GFS which leads to low confidence. There is still some suggestion that a weak impulse will track across OK/southern KS Mon into Mon evening which may result in some elevated rain chances. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 631 PM CDT Thu May 26 2016 Main Aviation Hazards: Strong-severe storm potential this evening, and low stratus again late tonight into Friday morning. Most numerous thunderstorm activity through 03z-05z will be mainly northwest of the Kansas Turnpike, where best low-level moisture convergence is indicated. Have tempo TSRA mentioned at RSL, SLN, and HUT Terminals, with VCTS at ICT and CNU. Large hail and very heavy rain will be the main threats. A very moist south- southeasterly boundary layer flow should lead to widespread MVFR/IFR stratus again late tonight into Thursday morning. The ceilings should gradually lift and scatter out around midday Thursday for most of the area. Additional scattered thunderstorms are possible across eastern Kansas again Thursday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 80 61 81 / 50 40 30 10 Hutchinson 65 80 59 81 / 70 40 30 10 Newton 66 79 61 80 / 70 50 40 10 ElDorado 67 78 62 80 / 50 50 40 10 Winfield-KWLD 66 80 63 82 / 40 40 30 10 Russell 62 81 57 79 / 60 40 30 10 Great Bend 62 81 57 79 / 60 40 30 10 Salina 65 80 58 80 / 70 50 40 20 McPherson 65 80 59 80 / 70 50 40 10 Coffeyville 67 77 65 81 / 40 50 40 10 Chanute 68 76 65 81 / 50 50 50 30 Iola 67 76 64 80 / 50 60 50 30 Parsons-KPPF 67 77 65 81 / 40 50 40 20 && .ICT Watches/Warnings/Advisories... Flash Flood Watch through Friday afternoon for KSZ032-033- 047>053-067>069-082-083. && SHORT TERM...RBL LONG TERM...RBL AVIATION...JMC
Hazardous weather outlook, May 26, 2:44 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 244 PM CDT THU MAY 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 244 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE POTENTIAL FOR SEVERE THUNDERSTORMS REMAINS HIGH ACROSS CENTRAL AND EASTERN KANSAS. AREAS AT GREATEST RISK ARE ALONG AND NORTHWEST OF THE TURNPIKE...WHERE VERY LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN ARE EXPECTED. A FEW TORNADOES ARE ALSO POSSIBLE. FOR SOUTHEAST KANSAS...HAIL MAY BE AS LARGE AS GOLFBALLS ALONG WITH WINDS AROUND 65 MPH AND VERY HEAVY RAINS THAT MAY CAUSE FURTHER FLOODING. FLASH FLOOD WATCH IN IN EFFECT FOR MUCH OF THE AREA THROUGH FRIDAY AFTERNOON. SEE LATEST FLOOD WATCHES AND WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED AND 60 TO 70 MPH WINDS. THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE SMALL HAIL AND 40 TO 50 MPH WINDS. THE GREATER THUNDERSTORM POTENTIAL WOULD BE AREA WIDE FROM SUNDAY THRU TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED. GIVEN THE UNCERTAINTY THROUGHOUT THE PERIOD...PLEASE CHECK LATER OUTLOOKS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 26, 6:07 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL KINGMAN 37.65N 98.11W
05/26/2016 E0.75 INCH KINGMAN KS EMERGENCY MNGR
&&
VJPSpecial weather statement, May 26, 6:07 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT THU MAY 26 2016
KSZ051-068-262330-
HARVEY KS-MCPHERSON KS-
607 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
* UNTIL 630 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BURRTON...MOVING NORTH AT 30
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HESSTON...HALSTEAD...MOUNDRIDGE AND BURRTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3797 9770 3805 9770 3827 9761 3822 9737
3794 9752
TIME...MOT...LOC 2306Z 190DEG 28KT 3803 9762
JAKUBSpecial weather statement, May 26, 6:17 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT THU MAY 26 2016
KSZ049-051-052-262345-
SALINE KS-MCPHERSON KS-MARION KS-
617 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 645 PM CDT
* AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHEAST OF ASSARIA TO 7 MILES WEST OF MOUNDRIDGE...AND MOVING
NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF NICKELS...HEAVY RAIN...AND WIND GUSTS UP TO
40 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
SALINA...MCPHERSON...LINDSBORG...MOUNDRIDGE...INMAN...GALVA...
CANTON...GOESSEL...ASSARIA...GYPSUM...LEHIGH...MCPHERSON AIRPORT...
BRIDGEPORT AND ROXBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3876 9737 3861 9737 3861 9724 3817 9734
3817 9770 3818 9783 3880 9766
TIME...MOT...LOC 2313Z 224DEG 33KT 3858 9753 3818 9765
RITZMANSpecial weather statement, May 26, 6:36 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 636 PM CDT THU MAY 26 2016 KSZ050-067-270015- RENO KS-RICE KS- 636 PM CDT THU MAY 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS... * UNTIL 715 PM CDT * AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER PARTRIDGE...OR 11 MILES SOUTHWEST OF SOUTH HUTCHINSON...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HUTCHINSON...SOUTH HUTCHINSON...STERLING...NICKERSON...ARLINGTON... PARTRIDGE...ABBYVILLE AND WILLOWBROOK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3833 9828 3831 9793 3787 9794 3785 9829 TIME...MOT...LOC 2335Z 190DEG 28KT 3796 9813 JAKUB
Special weather statement, May 26, 6:39 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT THU MAY 26 2016
KSZ052-053-270015-
CHASE KS-MARION KS-
639 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN MARION COUNTY IN CENTRAL KANSAS...
* UNTIL 715 PM CDT
* AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF LINCOLNVILLE...OR 12
MILES NORTHEAST OF MARION...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LINCOLNVILLE AND HYMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3852 9693 3852 9667 3829 9673 3840 9697
3861 9695 3861 9693
TIME...MOT...LOC 2338Z 206DEG 20KT 3847 9684
JAKUBSpecial weather statement, May 26, 6:48 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CDT THU MAY 26 2016
KSZ051-052-067-068-270030-
HARVEY KS-MCPHERSON KS-MARION KS-RENO KS-
648 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
MCPHERSON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF HAVEN...MOVING
NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...HESSTON...HALSTEAD...MOUNDRIDGE...INMAN...BUHLER...
BURRTON...GALVA...CANTON...GOESSEL...LEHIGH...DURHAM...
YODER AND MCPHERSON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3853 9714 3791 9747 3791 9770 3792 9787
3854 9774
TIME...MOT...LOC 2345Z 204DEG 26KT 3799 9778
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:26 PM CDT | Special Weather Statement | ICT | Marion | 49 min |
| May 26, 7:30 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
| May 26, 7:32 PM CDT | Special Weather Statement | ICT | Russell | 43 min |
| May 26, 7:38 PM CDT | Special Weather Statement | ICT | McPherson | 52 min |
| May 26, 7:42 PM CDT | Special Weather Statement | ICT | Barton | 48 min |
| May 26, 7:56 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Reno, Rice | 64 min |
| May 26, 8:01 PM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln | 44 min |
| May 26, 8:14 PM CDT | Special Weather Statement | ICT | Lincoln | 46 min |
| May 26, 8:15 PM CDT | Special Weather Statement | ICT | Lincoln | 45 min |
| May 26, 8:16 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 46 min |
| May 26, 8:21 PM CDT | Special Weather Statement | ICT | Saline | 24 min |
| May 26, 8:39 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 12 hr |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 66 min |
| May 26, 9:28 PM CDT | Areal Flood Warning | ICT | Ellsworth, Rice | 12 hr |
| May 26, 9:37 PM CDT | Special Weather Statement | ICT | Reno | 53 min |
| May 26, 9:43 PM CDT | Flash Flood Warning | ICT | Chase | 4 hr |
| May 26, 9:51 PM CDT | Special Weather Statement | ICT | Harper, Kingman | 54 min |
| May 26, 9:57 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 26 min |
| May 26, 10:32 PM CDT | Special Weather Statement | ICT | Reno | 43 min |
| May 26, 10:46 PM CDT | Special Weather Statement | ICT | Sumner | 44 min |
| May 26, 10:56 PM CDT | Special Weather Statement | ICT | Harvey | 34 min |
| May 26, 11:14 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 30 min |
| May 26, 11:29 PM CDT | Special Weather Statement | ICT | Butler, Harvey, Sedgwick, Sumner | 61 min |
| May 27, 12:20 AM CDT | Special Weather Statement | ICT | Butler, Cowley | 55 min |
| May 27, 12:23 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 9 hr |
| May 27, 12:56 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood, Wilson, Woodson | 64 min |
| May 27, 1:13 AM CDT | Flash Flood Warning | ICT | Chase | 5 hr |
| May 27, 1:33 AM CDT | River Flood Warning | ICT | McPherson | 39 hr |
| May 27, 1:33 AM CDT | River Flood Warning | ICT | McPherson, Saline | 55 hr |
| May 27, 1:33 AM CDT | River Flood Warning | ICT | Saline | 65 hr |
| May 27, 2:11 AM CDT | River Flood Warning | ICT | Marion | 53 hr |
| May 27, 2:11 AM CDT | River Flood Warning | ICT | Chase, Lyon | 67 hr |
| May 27, 2:59 AM CDT | Areal Flood Warning | ICT | Harvey | 30 hr |
| May 27, 7:03 AM CDT | Areal Flood Warning | ICT | Chase, Marion | 27 hr |
| May 27, 8:39 AM CDT | River Flood Warning | ICT | Chase | 3 days |
| May 27, 9:14 AM CDT | Areal Flood Warning | ICT | McPherson, Saline | 24 hr |
| May 27, 9:22 AM CDT | Areal Flood Warning | ICT | Rice | 72 hr |
| May 27, 10:12 AM CDT | Areal Flood Warning | ICT | Reno | 71 hr |
| May 27, 11:31 AM CDT | River Flood Warning | ICT | Reno, Rice | 6 days |
| May 27, 2:10 PM CDT | Special Weather Statement | ICT | Sumner | 65 min |
| May 27, 2:23 PM CDT | Special Weather Statement | ICT | Harper | 67 min |
| May 27, 2:46 PM CDT | Special Weather Statement | ICT | Harvey | 59 min |
| May 27, 2:48 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| May 27, 3:02 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 34 min |
| May 27, 3:15 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 40 min |
| May 27, 3:20 PM CDT | Special Weather Statement | ICT | Harvey | 55 min |
| May 27, 3:21 PM CDT | Special Weather Statement | ICT | Butler | 54 min |
| May 27, 3:33 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 42 min |
| May 27, 3:36 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 54 min |
| May 27, 3:42 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno | 36 min |
| May 27, 3:47 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 26 min |
| May 27, 3:50 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| May 27, 3:53 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 25 min |
| May 27, 4:06 PM CDT | Special Weather Statement | ICT | Marion | 54 min |
| May 27, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 66 min |
| May 27, 4:11 PM CDT | Special Weather Statement | ICT | Sumner | 34 min |
| May 27, 4:15 PM CDT | River Flood Warning | ICT | McPherson | 15 hr |
| May 27, 4:16 PM CDT | Special Weather Statement | ICT | Sedgwick | 29 min |
| May 27, 4:20 PM CDT | Areal Flood Warning | ICT | Sumner | 18 hr |
| May 27, 4:28 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 20 min |
| May 27, 4:38 PM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 18 hr |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 28 min |
| May 27, 5:02 PM CDT | Special Weather Statement | ICT | Kingman | 43 min |
| May 27, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 42 min |
| May 27, 5:18 PM CDT | Special Weather Statement | ICT | Marion | 27 min |
| May 27, 5:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 50 min |
| May 27, 5:26 PM CDT | Special Weather Statement | ICT | Lincoln | 34 min |
| May 27, 5:32 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 26 min |
| May 27, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 36 min |
| May 27, 6:15 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 25 min |
| May 27, 6:27 PM CDT | Special Weather Statement | ICT | Cowley | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.